Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Pain in abdomen and back, bleeding, ovarian cysts present.Taken morphine and steroid shots. Growth of cysts due to steroid use?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I have all symptoms of fibroid tumors. My OB dr did an ultrasound. I have 2 spots on my rt ovary. Each spot 3 cm wide. Dr said it was cysts. My uterus is 10 cm wide. He put me on birth control pill and sent me home. I kept returning with pain. He finally just scheduled me for a hysterectomy in 2 weeks, nov 1. I am in major pain. Already been to ER a week ago. They gave me a morphine shot and sent me home. Cant get the ob i saw in clinic to return my call. Since I have been bleeding for 6 weeks should i return to ER? I tried to see another dr today and they cant see me till Oct 26. I dont know if I can stand the pain much longer. Its causing problems with my everyday activities. Also, my nerologist gave me a steroid shot for my back. The pain in my back, where I have injury from a horse fall yrs ago, is better but it seems thats when my pain,pressure and bleeding started. I called him and he said the steroid shouldnt have anything to do with my period. Could the steroid have caused tumors to grow in a fast growth pace? Im really confused. Sorry if this is all mixed together. I just need some answers.
Posted Mon, 16 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for the query.

Fibroids give rise to pain and excessive bleeding.

A single shot of steroid injection should not increase the size of fibroids.

As you are having multiple fibroids with bulky uterus as well as ovarian cysts and completed your family , hysterectomy is the best answer.

It is up to your gynaecologist to decide whether to remove both ovaries or not depending upon the condition of the cysts.

For pain you can take injection diclofenac sodium under your doctor's guidance and prescription.

As you are undergoing an operation so need to take any other drugs.

They are going to investigate before the surgery.

Wish you speedy recovery.
Any further query is most welcome.

Best wishes

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor